|Intense symptoms: will HAART make them go away?
Sep 6, 2003
I am treatment naive. Poz by serology, but they cannot find a viral load. CD4 numbers trending down fast though, so they think there may be a high viral load...maybe a non B infection.
One symptom I feel is like my body is being hammered by a virus...my metabolism and pulse rate are much faster (pulse is constantly around 100 to 105 since infection) and I feel like my immune system is being battered - it is an intense and really uncomfortable feeling.
My question is this: do you hear these kinds of comments from treatment naive patients and do those bad symptoms usually go away when drug/HAART therapy is started and the VL is reduced? Can I look forward to a calmer body that doesn't feel lik it is being slammed? Does it make sense that the metabolism speeds up when fighting a serious infection like HIV and will HAART slow it down again?
Thanks for the invaluable service you provide.
Response from Dr. Young
Sorry to hear of your situation.
It's not clear from your note exactly what symptoms your having (since having a fast metabolism isn't necessarily HIV related, nor a bad thing for some). Nevertheless, the first thing to do is to have your doctor check you out, since it's entirely possible that the symptoms that you're having are not related to HIV.
If no other obvious cause can be found, particularly in light of the fact that your CD4 count seems to be declining (you didn't tell us what the counts are), then starting therapy might be a reasonable thing. Yes, if the symptoms are HIV-related, they should (and often do) get better-- irrespective of what the baseline viral load is (whether it's high, or in your case (possibly) low). BY
new info on potential drug
information recently released, is this good
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.